DeltaOwnsAll From United States of America, joined Jul 2001, 1173 posts, RR: 1 Posted (9 years 10 months 3 weeks 5 days 15 hours ago) and read 5762 times:
I have been working out for a couple years now and have experimented with creatine off and on a few times. I love the effects it has (strength, size, muscle repair, etc, all very noticeable after just 1 month), however it always causes me to break out (Cell-Tech). I haven't noticed any of the other rumored creatine side-effects, but the breaking out is a very bad side effect that I will probably have to stop taking it for. I am currently taking cell-tech. My question is, does anyone happen to know if something else in the Cell-Tech other than creatine might be causing the breakouts? I have looked this up ad-nauseum on the internet and all I see from "trainers" are constant denials that creatine actually has any real side effects, including acne. Seems like bullshit to me because this is my third time trying cell-tech and the third time that I have endured VERY noticeable increases in breakouts on my back and now my face. Perhaps they are right though, and it is something else in the complex mix of Cell-Tech that causes the fluctuations in hormones that causes the acne. I am considering switching to Trac creatine and seeing how that goes. Anyways, I will appreciate any info other than the old "don't take anything, let nature do its work, don't cheat yourself etc" because I have made the decision that creatine is safe and I don't want to spend time arguing about that here, whether or not you agree with me. Thanks.
Redngold From United States of America, joined Mar 2000, 6907 posts, RR: 41
Reply 2, posted (9 years 10 months 3 weeks 5 days 13 hours ago) and read 5727 times:
I think the first thing you should do is call Muscle-Tech and ask them for a list of inactive ingredients. Just because a supplement is marketed for a specific ingredient does not prevent the company from adding other "inactive" substances that, in reality, do have a known effect. These substances could be something as simple as flour or sugar, or they could be something like caffeine or steroid analogues.
Since supplements aren't FDA regulated, there's also the question of potency and consistency. You could be getting a small amount of creatine at one time and a huge dose at another if the pills aren't manufactured according to industry standards. The same goes for the inactive ingredients.
If Muscle-Tech refuses to give you information on the inactive ingredients, stop taking their brand and find a company that is forthcoming with all of the ingredient information. It's not worth the risk of taking their "patented secret recipe" if it contains other ingredients that are hurting you.
Quoting MDorBust (Reply 1): ...And yet here you are in a thread about a possible side effect.
You don't want advice, you want reassurance.
lol...not even sure that warrants a reply, but I'll provide one anyways. Thanks for telling me what I'm actually looking for. But honestly, since you apparently think anything that causes minor side effects such as acne is unsafe, please either re-focus your comments or refrain from participating in the rest of this conversation, as I did already state that I am looking for only helpful replies and yours is certainly well outside of those boundaries.
Thanks RednGold for giving me some constructive thoughts on the subject. I'm really wondering if another product might not cause the acne, or if it is just the creatine itself, and I might give them a call but I have the sneaking suspicion that they will deny even acne as advertising for such products is beyond ridiculous. The reason I suspect the inactive/complimentary ingredients is that I had the same reaction from another Muscle-Tech product (whey protein) which would be very unlikely to cause acne in itself.
Having worked in nutrition and training in the past, I have noticed that Cell-Tech specifically can cause acne. It is likely due to the flavorings they add. I have never seen people break out with another creatine product
Quoting DeltaOwnsAll (Thread starter): Perhaps they are right though, and it is something else in the complex mix of Cell-Tech that causes the fluctuations in hormones that causes the acne.
Cell-Tech does not alter hormone levels (though, the Alpha Lipoic Acid does mimic insulin and make you more metabolically efficient), no creatine product does. Creatine supplements simply drive up your creatine phosphate levels in your muscle cells, which in turn lend their phosphate group to ADP in order to make ATP, the "fuel" for your muscle cells
Trac is a better product than Cell-Tech, particularly for increased strength. If you want to maintain or add to your current weight, you will need to add extra calories to your diet from other sources, as stopping an assumed 2 scoop a day Cell-Tech cycle and switching over to a low carb product like Trac will remove about 70 grams of carbs at 4.32 calories per gram.
Mangeons les French fries, mais surtout pratiquons avec fierte le French kiss